I was diagnosed with epididymitis 3 weeks ago No STI
Patient :I was diagnosed with epididymitis 3 weeks ago. No STI or bacterial infection. Started ciproflaxin until intolerable. About 1 week. Changed to doxycycline. Symptoms cleared until about a day ago. Discomfort and perineum abdominal and lower back have returned. Doctor did not check for prostatitis but claimed treatment would be the same. I have 10 days left of doxycycline. Just wondering if flare ups are common for epididymitis during treatment especially if caused by prostatitis. I do not want to make an unnecessary trip to the doctor if this is a common occurrence.
Thanks for the query,
As you were earlier started on ciprofloxacin for epididymitis which caused adverse reactions and hence conversion to doxycycline for 10 days is the correct treatment and shall undertake treatment for prostatitis as well when it involves gram positive organism but at the same time a gram negative cover in form of TAB TINIDAZOLE 500mg twice a day for 14 days should also have been added which would have prevented any form of relapse .
As you were started on an empirical treatment without any investigations or labs it is suggested that tinidazole should also be started along with doxycycline to achieve a better cover against infective organisms and hence treatment.
You may visit your consultant to discuss the option and take an informed decision.
I hope i have answered your query,
These Q&A’s are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.